Languages under substitutions and balanced words
Journal de Théorie des Nombres de Bordeaux, Volume 16 (2004) no. 1, pp. 151-172.

This paper consists of three parts. In the first part we prove a general theorem on the image of a language K under a substitution, in the second we apply this to the special case when K is the language of balanced words and in the third part we deal with recurrent Z-words of minimal block growth.

Cet article est constitué de trois parties. Dans la première on prouve un théorème général sur l’image d’un language K sous une subsitution. Dans la seconde on applique ce théorème au cas spécial prenant pour K le language des mots balancés et la troisième partie concerne les mots bi-infinis récurrents de croissance de complexité minimale (“minimal block growth”).

Published online:
DOI: 10.5802/jtnb.438
Alex Heinis 1

1 Rode Kruislaan 1403 D 1111 XD Diemen, Pays-Bas
@article{JTNB_2004__16_1_151_0,
     author = {Alex Heinis},
     title = {Languages under substitutions and balanced words},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {151--172},
     publisher = {Universit\'e Bordeaux 1},
     volume = {16},
     number = {1},
     year = {2004},
     doi = {10.5802/jtnb.438},
     mrnumber = {2145577},
     zbl = {02184636},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.438/}
}
TY  - JOUR
TI  - Languages under substitutions and balanced words
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2004
DA  - 2004///
SP  - 151
EP  - 172
VL  - 16
IS  - 1
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.438/
UR  - https://www.ams.org/mathscinet-getitem?mr=2145577
UR  - https://zbmath.org/?q=an%3A02184636
UR  - https://doi.org/10.5802/jtnb.438
DO  - 10.5802/jtnb.438
LA  - en
ID  - JTNB_2004__16_1_151_0
ER  - 
%0 Journal Article
%T Languages under substitutions and balanced words
%J Journal de Théorie des Nombres de Bordeaux
%D 2004
%P 151-172
%V 16
%N 1
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.438
%R 10.5802/jtnb.438
%G en
%F JTNB_2004__16_1_151_0
Alex Heinis. Languages under substitutions and balanced words. Journal de Théorie des Nombres de Bordeaux, Volume 16 (2004) no. 1, pp. 151-172. doi : 10.5802/jtnb.438. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.438/

[Be/Po] J. Berstel, M. Pocchiola, A geometric proof of the enumeration formula for Sturmian words. Internat. J. Algebra Comput. 3 (1993), 394–355. | MR | Zbl

[Ca] J. Cassaigne, Complexité et facteurs spéciaux. Bull. Belg. Math. Soc. 4 (1997), 67–88. | MR | Zbl

[CH] E.M. Coven, G.A. Hedlund, Sequences With Minimal Block Growth. Math. Systems Th. 7 (1971), 138–153. | MR | Zbl

[dL/Mi] A. de Luca, F. Mignosi, Some combinatorial properties of Sturmian words. Theoret. Comp. Sci. 136 (1994), 361–385. | MR | Zbl

[FW] N.J. Fine, H.S. Wilf, Uniqueness theorems for periodic functions. Proc. Amer. Math. Soc. 16 (1965), 109–114. | MR | Zbl

[H] A. Heinis, Arithmetics and combinatorics of words of low complexity. Doctor’s Thesis Rijksuniversiteit Leiden (2001). Available on | Zbl

[L] M. Lothaire, Mots. Hermès Paris 1990. | MR | Zbl

[MH] M. Morse, G.A. Hedlund, Symbolic dynamics II: Sturmian trajectories. Amer. J. Math. 62 (1940), 1–42. | MR | Zbl

[Mi] F. Mignosi, On the number of factors of Sturmian words. Theoret. Comp. Sci. 82 (1991), 71–84. | MR | Zbl

[Mi/S] F. Mignosi, P. Séébold, Morphismes sturmiens et règles de Rauzy. J. Th. Nombres Bordeaux 5 (1993), 211–233. | Numdam | MR | Zbl

[T] R. Tijdeman, Intertwinings of periodic sequences. Indag. Math. 9 (1998), 113–122. | MR | Zbl

Cited by Sources: